U.S. doctors online nowAsk doctors free
GA
A 53-year-old female asked:

can weight gain from prednisone (20lbs) cause an increase in creatinine and bun? have had increasing labs past 3 months. been on pred 6mo. almost off

1 doctor answer1 doctor weighed in
Dr. Michael Ekizian
A Verified Doctor answered
A US doctor answered Learn more
Unlikely: Prednisone may cause a negative nitrogen balance due to protein catabolism and, therefore, may cause a rise in bun. It may also cause sodium and fluid retention and potassium loss. However, I am unaware of any effects of corticosteroids on serum creatinine or glomerular filtration rate per se. If you do have sle, it is possible that you may have renal involvement.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.